Alert archive / Minnesota / Wind Chill Advisories in 2011

Wind Chill Advisory 7, NWS Grand Forks, ND

January 23, 201110 counties in North Dakota; 18 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Jan 23, 2011, 3:19 AM CST for 10 counties in North Dakota; 18 counties in Minnesota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 3:19 AM CST (09:19 UTC)
Expired
Jan 23, 2011, 12:00 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND
All 28 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Pembina County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 68 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS43 KFGF 230919
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
319 AM CST SUN JAN 23 2011

...HAZARDOUS WIND CHILLS THIS MORNING...

.THE SOUTHERLY WINDS WILL INCREASE THIS MORNING TO 15 TO 25 MPH.
THE COMBINATION OF THE WINDS AND COLD TEMPERATURES WILL RESULT IN
WIND CHILL VALUES OF -25 TO -35 DEGREES BELOW ZERO THIS MORNING.
THE WIND CHILLS WILL BECOME LESS OF A THREAT THIS AFTERNOON WITH
THE INCREASING TEMPERATURES...DESPITE THE BLUSTERY WINDS
CONTINUING THROUGH THIS EVENING.

MNZ001>005-007-008-013>015-022-027-029-NDZ008-016-027-029-030-038-
039-049-052-053-231800-
/O.NEW.KFGF.WC.Y.0007.110123T0919Z-110123T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...CAVALIER...GRAFTON...GRAND FORKS...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON
319 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO
  THROUGH NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-023-024-028-030>032-040-231800-
/O.NEW.KFGF.WC.Y.0007.110123T1200Z-110123T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE
319 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO
  FROM 6 AM THIS MORNING THROUGH NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

GROCHOCINSKI
3 follow-up statements
053 
WWUS43 KFGF 231444
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
844 AM CST SUN JAN 23 2011

...BLOWING SNOW AND HAZARDOUS WIND CHILLS THIS MORNING...

.STRONG SOUTHERLY WINDS WILL INCREASE THIS MORNING TO 25 TO 35
MPH. THIS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES DOWN
TO ONE HALF OF A MILE IN THE RED RIVER VALLEY...AND LOCALIZED
VISIBILITIES DOWN TO ONE QUARTER MILE ARE POSSIBLE IN MORE OPEN
AREAS. THE COMBINATION OF THE WINDS AND COLD TEMPERATURES WILL
RESULT IN WIND CHILL VALUES OF -25 TO -35 DEGREES BELOW ZERO THIS
MORNING. THE WIND CHILLS WILL BECOME LESS OF A THREAT THIS
AFTERNOON WITH THE INCREASING TEMPERATURES...DESPITE THE BLUSTERY
WINDS CONTINUING THROUGH THIS EVENING.

MNZ001>004-007-NDZ008-016-027-029-030-039-240300-
/O.CAN.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
/O.NEW.KFGF.WW.Y.0008.110123T1444Z-110124T0300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON...
GRAND FORKS...FINLEY...MAYVILLE...FARGO
844 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND CHILLS...WHICH IS
IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL ADVISORY HAS
BEEN REPLACED BY A WINTER WEATHER ADVISORY.

* WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH
* BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO
  ONE QUARTER MILE IN OPEN AREAS
* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO
  THROUGH NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ005-008-013>015-022-027-029-NDZ038-049-052-053-231800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-WILKIN-BARNES-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...VALLEY CITY...LISBON...GWINNER...
WAHPETON
844 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO 
  THROUGH NOON TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-023-024-028-030>032-040-231800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE
844 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO 
  FROM 6 AM THIS MORNING THROUGH NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
12
808 
WWUS43 KFGF 231651
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1051 AM CST SUN JAN 23 2011

...BLOWING SNOW AND HAZARDOUS WIND CHILLS THIS MORNING...

.STRONG SOUTHERLY WINDS WILL INCREASE THIS MORNING TO 25 TO
35 MPH. THIS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES
DOWN TO ONE HALF OF A MILE IN THE RED RIVER VALLEY AND ALONG THE
INTERSTATE 94 CORRIDOR THROUGH VALLEY CITY. LOCALIZED VISIBILITIES
DOWN TO ONE QUARTER MILE ARE POSSIBLE IN MORE OPEN AREAS. THE
COMBINATION OF THE WINDS AND COLD TEMPERATURES WILL RESULT IN WIND
CHILL VALUES OF -25 TO - 35 DEGREES BELOW ZERO THIS MORNING. THE
WIND CHILLS WILL BECOME LESS OF A THREAT THIS AFTERNOON WITH THE
INCREASING TEMPERATURES...DESPITE THE BLUSTERY WINDS CONTINUING
THROUGH THIS EVENING.

NDZ038-240300-
/O.CAN.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
/O.EXA.KFGF.WW.Y.0008.000000T0000Z-110124T0300Z/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
1051 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND CHILLS...WHICH IS
IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL ADVISORY HAS
BEEN REPLACED WITH A WINTER WEATHER ADVISORY.

* WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH 
* BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO
  ONE QUARTER MILE IN OPEN AREAS
* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO
  THROUGH NOON TODAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ001>004-007-NDZ008-016-027-029-030-039-240300-
/O.CON.KFGF.WW.Y.0008.000000T0000Z-110124T0300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON...
GRAND FORKS...FINLEY...MAYVILLE...FARGO
1051 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND
CHILLS REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH 
* BLOWING SNOW WILL 
  RESULT IN REDUCED VISIBILITIES OF ONE HALF TO ONE QUARTER MILE 
  IN OPEN AREAS 
* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 
  DEGREES BELOW ZERO THROUGH NOON TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ005-008-013>015-022-027-029-NDZ049-052-053-231800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...LISBON...GWINNER...WAHPETON
1051 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO 
  THROUGH NOON TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-023-024-028-030>032-040-231800-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE
1051 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO 
  FROM 6 AM THIS MORNING THROUGH NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
12
284 
WWUS43 KFGF 231752
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1152 AM CST SUN JAN 23 2011

...BLOWING SNOW ADVISORY FOR SHEYENNE AND RED RIVER VALLEYS THROUGH
9 PM CST...

.STRONG SOUTHERLY WINDS WILL INCREASE THIS CONTINUE TO BLOW AROUND 25 TO
35 MPH THROUGH MID EVENING...WHEN A SURFACE TROUGH WILL SHIFT THE
MOVE THROUGH AND SHIFT THE WINDS TO THE NORTHWEST. THE SOUTHERLY
WINDS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES DOWN TO
ONE HALF OF A MILE IN THE RED RIVER VALLEY AND ALONG THE
INTERSTATE 94 CORRIDOR THROUGH VALLEY CITY. LOCALIZED VISIBILITIES
DOWN TO ONE QUARTER MILE ARE POSSIBLE IN MORE OPEN AREAS. WIND
CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA...BUT WIND CHILL VALUES
OF 15 TO 20 BELOW ZERO WILL CONTINUE THROUGH MUCH OF THE DAY.

MNZ005-008-013>015-022-027-029-NDZ049-052-053-231900-
/O.EXP.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-
WEST BECKER-WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...BRECKENRIDGE...LISBON...GWINNER...WAHPETON
1152 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY.

$$

MNZ006-009-016-017-023-024-028-030>032-040-231900-
/O.EXP.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE
1152 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

$$

MNZ001>004-007-NDZ008-016-027-029-030-038-039-240300-
/O.CON.KFGF.WW.Y.0008.000000T0000Z-110124T0300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON...
GRAND FORKS...FINLEY...MAYVILLE...VALLEY CITY...FARGO
1152 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN
EFFECT UNTIL 9 PM CST THIS EVENING. 

* WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH 
* BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO
  ONE QUARTER MILE IN OPEN AREAS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
12

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 8:37 PM CST, 6 hours 42 minutes earlier.

Area forecast discussion, Jan 22, 8:37 PM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
837 PM CST SAT JAN 22 2011

.DISCUSSION...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES/WIND
AND CURRENT WIND CHILL HEADLINES. SURFACE HIGH PRESSURE CENTERED
ACROSS FORECAST AREA AND WILL CONTINUE TO SAG SOUTHWARDS
OVERNIGHT. AS HIGH SAGS SOUTH WIND SPEEDS WILL CONTINUE TO
DIMINISH ACROSS FAR SOUTHERN VALLEY CURRENTLY ONLY AREA IN
ADVISORY CRITERIA WITH REMAINDER OF FA WITH LIGHT WINDS. ACROSS
FAR NORTHERN FA MID/UPPER LEVEL CLOUDS OVERSPREADING AREA WITH
RESPECTABLE TEMPERATURE RECOVERY OCCURRING. EXPECT SOME MODEST
INCREASE IN WIND HOWEVER BIG QUESTION IS IF TEMPERATURE RECOVERY
WILL OFFSET INCREASE IN WIND FOR WIND CHILLS. LOOKING UPSTREAM
UNDER CLOUDS WITH VALUES IN THE SINGLE DIGITS ABOVE AND BLO ZERO FEEL
TEMPERATURES WILL RECOVERY ENOUGH TO HOLD OFF WIND CHILL THREAT AS
STRONGER WINDS STILL UP IN S CENTRAL MB/SASK. FOR THIS AM PLANNING
ON ALLOWING CURRENT WIND CHILL ADVISORY TO EXPIRE AT 9PM AND WILL
ISSUE FORECAST UPDATE AT THIS TIME. CANADIAN RADARS INDICATING
RETURNS APPROACHING N CENTRAL ND HOWEVER METARS INDICATING -SN
STILL FARTHER NORTH. OVERALL CURRENT POPS SEEM REASONABLE.

&&

.AVIATION...
EXPECT VFR CONDITIONS MOST OF NIGHT WITH PATCHY MVFR CIGS/VSBY
TOWARDS MORNING ACROSS NW FA AS SNOW BAND MOVES IN IN WARM
ADVECTION ZONE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

MN...WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR MNZ001>004-
     007-029.

&&

VOELKER
Hazardous weather outlook, Jan 22, 5:51 AM CST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
551 AM CST SAT JAN 22 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
551 AM CST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS AT 5 TO 10 MPH COMBINED WITH TEMPERATURES WELL BELOW
ZERO THIS MORNING WILL CAUSE WIND CHILLS TO DROP TO THE 25 TO 40
BELOW ZERO RANGE.

CLOUDS WILL INCREASE TONIGHT AND THERE IS A GOOD CHANCE FOR LIGHT
SNOW TO MOVE INTO NORTHEAST NORTH DAKOTA AFTER MIDNIGHT.
ACCUMULATIONS WILL BE VERY LIGHT...LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW WILL CONTINUE MOST OF THE DAY...ESPECIALLY OVER
NORTHWEST MINNESOTA. A BIT STRONGER SYSTEM WILL DROP SOUTHEAST
THROUGH THE AREA SUNDAY NIGHT BRINGING A BETTER CHANCE FOR LIGHT SNOW.
LIGHT SNOW WILL END MONDAY MORNING.

SNOW ACCUMULATIONS SUNDAY INTO EARLY MONDAY WILL BE IN THE 1 TO 3
INCH RANGE OVER THE RED RIVER VALLEY INTO NORTHWEST MINNESOTA.
GUSTY SOUTH WINDS ON SUNDAY WILL CAUSE SOME DRIFTING SNOW.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 8:44 AM CSTWinter Weather AdvisoryFGFBarnes, Cass, Grand Forks, Pembina, Steele, Traill and 1 more9 hr

Nearby

Wind Chill Advisories in Minnesota, 2011Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.